{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T22:47:59Z","timestamp":1777416479203,"version":"3.51.4"},"reference-count":21,"publisher":"SAGE Publications","issue":"4","license":[{"start":{"date-parts":[[1984,4,1]],"date-time":"1984-04-01T00:00:00Z","timestamp":449625600000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Drug Intelligence &amp; Clinical Pharmacy"],"published-print":{"date-parts":[[1984,4]]},"abstract":"<jats:p>Two patients are described who developed neuroleptic drug-induced tardive dyskinesia (TD) secondary to the treatment of schizophrenia. In both patients, neuroleptic drug discontinuation brought about a decrease in the severity of the TD and an increase in schizophrenic symptomatology. Reserpine was added for both antipsychotic coverage and reported beneficial effects in the treatment of TD. The patients' schizophrenia was controlled using reserpine 1 mg\/d; the TD dissipated in one patient and decreased in the other. After about seven weeks of reserpine therapy, both patients developed depressive symptoms that required the addition of alprazolam. Within a month of the initiation of alprazolam, the depressions had cleared. Alprazolam may block reserpine-induced increases in \u03b2-adrenergic receptors in the brain and may account for the antidepressive effects in these two patients.<\/jats:p>","DOI":"10.1177\/106002808401800408","type":"journal-article","created":{"date-parts":[[2016,5,11]],"date-time":"2016-05-11T11:15:39Z","timestamp":1462965339000},"page":"311-312","source":"Crossref","is-referenced-by-count":8,"title":["Alprazolam Reversal of Reserpine-Induced Depression in Patients with Compensated Tardive Dyskinesia"],"prefix":"10.1177","volume":"18","author":[{"given":"Robert J.","family":"Holt","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[1984,4,1]]},"reference":[{"key":"bibr1-106002808401800408","first-page":"179","volume":"7","author":"Sheehan DV","year":"1982","journal-title":"Drug Ther"},{"key":"bibr2-106002808401800408","first-page":"474","volume":"27","author":"Fabre LF","year":"1980","journal-title":"Curr Ther Res"},{"key":"bibr3-106002808401800408","first-page":"661","volume":"19","author":"Fabre LF","year":"1976","journal-title":"Curr Ther Res"},{"key":"bibr4-106002808401800408","first-page":"213","volume":"44","author":"Pitts WM","year":"1983","journal-title":"J Clin Psychiatry"},{"key":"bibr5-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.140.5.640a"},{"key":"bibr6-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.140.5.640b"},{"key":"bibr7-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1001\/archpsyc.1978.01770350085008"},{"key":"bibr8-106002808401800408","first-page":"645","volume":"14","author":"Mallya A","year":"1979","journal-title":"Biol Psychiatry"},{"key":"bibr9-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1192\/bjp.135.6.489"},{"key":"bibr10-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM197702032960506"},{"key":"bibr11-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.138.2.189"},{"key":"bibr12-106002808401800408","first-page":"729","volume":"17","author":"Singh MM","year":"1982","journal-title":"Biol Psychiatry"},{"key":"bibr13-106002808401800408","unstructured":"Appleton WS, Davis JM. Practical clinical psychopharmacology. 2nd ed. Baltimore:Williams and Wilkins, 1981: 65."},{"key":"bibr14-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1007\/BF00426466"},{"key":"bibr15-106002808401800408","first-page":"680","volume":"32","author":"Sato S","year":"1971","journal-title":"Dis Nerv Sys"},{"key":"bibr16-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(70)90724-5"},{"key":"bibr17-106002808401800408","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM197203162861126"},{"key":"bibr18-106002808401800408","first-page":"104","volume":"288","author":"Crane GE","year":"1972","journal-title":"N Engl J Med"},{"key":"bibr19-106002808401800408","first-page":"9","volume":"23","author":"Drugs that cause psychiatric symptoms.","year":"1981","journal-title":"Med Let"},{"key":"bibr20-106002808401800408","first-page":"329","volume":"36","author":"Sethy VH","year":"1982","journal-title":"Res Commun Chem Pathol Pharmacol"},{"key":"bibr21-106002808401800408","first-page":"369","volume":"18","author":"New antidepressant therapy for panic disorders.","year":"1983","journal-title":"Hosp Form"}],"container-title":["Drug Intelligence &amp; Clinical Pharmacy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/106002808401800408","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/106002808401800408","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:02:15Z","timestamp":1777374135000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/106002808401800408"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1984,4]]},"references-count":21,"journal-issue":{"issue":"4","published-print":{"date-parts":[[1984,4]]}},"alternative-id":["10.1177\/106002808401800408"],"URL":"https:\/\/doi.org\/10.1177\/106002808401800408","relation":{},"ISSN":["0012-6578"],"issn-type":[{"value":"0012-6578","type":"print"}],"subject":[],"published":{"date-parts":[[1984,4]]}}}